furosemide

jitter
By jitter Latest Reply 2008-08-18 14:40:38 -0500
Started 2008-07-12 00:34:42 -0500

My husband was put on this med to help relieve the retention of fluids. My question is does this med mess with the insulin intake. Another words does it have a tendency to drain out the insulin intake…more harmful than helpful. The reason why I am wondering is that he is experiencing leg and muscle cramping more than usual. Talked to doc and he says it is safe but i dont know that much about the stuff.


14 replies

Goddess
Goddess 2008-08-18 08:50:15 -0500 Report

I'm 20mg of furosimide and 20 meg of potassium a day.

PAT L
PAT L 2008-08-18 14:40:38 -0500 Report

WELL I TAKE 40 MG TWICE A DAY OF FUROSIMIDE AND 10 MG OF PRECRIPTION POTASSIUM TWICE A DAY OTC POTASSIUM IS NOT AS STRONG AS OUT OF A PHARMACY, SINCE YOU DIDNT SAY WHAT YOU HAD… YOUR DOC SHOULD CHECK YOUR LEVELS ABOUT EVERY SIX TO THREE MONTHS TO SEE HOW YOUR LEVELS ARE…PAT

just4us3
just4us3 2008-08-17 11:15:39 -0500 Report

I have talk\ken this for many years while taking insulin and I can tell you that it does not interfere with it. I also have experienced the muscle aches and the pain in my legs and have used the potassium, however I have learned through the years that the pain is mainly from the swelling and water retention and not always from a potassium deficiency. This needs to be verified by a Doctor. Furosemide can also be taken on an as needed basis instead of every day. With mine I may take it for a week until the swelling goes away and then I may not need it for a few weeks.

jerry davis
jerry davis 2008-08-18 00:11:47 -0500 Report

Folks, I have taken furoimide for the last 6 or 7 years. Before that I took celebrex. I don't have diabetes yet but I have to watch it, but I have congestive heart failure so I have to watch out for fluid retention. I know about the leg pain at night for mine turned into restless leg syndrome. I take 3 tablets of 10 meq daily and it seems to help some. there are still nights when I have to get up and take 2 alleve. your friend, Jerry Davis

PAT L
PAT L 2008-08-18 05:07:49 -0500 Report

IN A LOT OF CASES WHEN YOU TAKE SOME MED IT CAUSES A BUILD UP OF WATER. LIKE SOME HEART MEDS, NIFEDIPINE OR PARCARDIA, IS ONE OF THEM, AS THE DOC SAYS FOR EVERY 40MEGS OF FUROSEMIDE YOU TAKE YOU NEED 10 MEGS OF POTASSUIM OR YOU WILL GET LEG CRAMPS. THE STRONGER THE HEART MED THE MORE WATER IS RETAINED. PAT L.

Ella Adams
Ella Adams 2008-08-18 05:26:25 -0500 Report

Jerry, I have been reading post on Furosemide and Potassium and it seems like some are taking a lot of potassium which could be dangerous.
I take 80mg of Furosemide for Conjestive Heart Failure a day—which has been increased over time but I only take 10 meq potassium-now I am wondering if I take enough.lol Anyone know for sure??

PAT L
PAT L 2008-08-18 05:50:23 -0500 Report

ONLY A BLOOD TEST WILL TELL FOR SURE BUT IF YOU DONT HAVE CRAMPS AT NIGHT THEN YOU ARE DOING GOOD… ALSO TRY NOT TO SIT TO LONG AND WHEN SITTING GET YOU LEGS UP THIS WILL HELP KEEP THE WATER DOWN. ALSO GET PEDS SOCKS THIS WILL KEEP SOME OF THE WATER OUT OF YOUR FEET. I HAVE TO WEAR THEM ALL THE TIME…

Doug Maxwell
Doug Maxwell 2008-08-16 04:45:24 -0500 Report

I have the same problem. I learned from a
co-worker that potassuim or otc potassium
gluconate works to help relieve and prevent cramps. I take two potassium with
my furosemide in the a.m. I hope this helps. It works for me!

patti
patti 2008-08-10 12:27:42 -0500 Report

This medication does not interact with the insulin. The leg cramps are caused by lack of potassium. My hubby takes this along with insulin, but he also takes potassium for the cramps. Talk to your Dr. for the dosing of the potassium.

Charish
Charish 2008-08-10 10:47:00 -0500 Report

I am on this med for fluid retention as well and I have experienced a series of muscle spasms that are out of this world. But unfortunately I can't say anyhing about the insulin concern because that I'm not sure of due to my not having to take insulin in my fight with diabetes. But I now take potassium and that really doesn't help to much with the cramps. When in doubt always ask questions and don't let go until you have found the answers you're searching for.

Opal1948
Opal1948 2008-08-10 10:27:59 -0500 Report

I also take this med. and it has caused me to have horrible cramps in most of my muscles. My doctor ordered lab work and now I am taking potassium and magnesium oxide. I just started so time will tell.

Heavenly - 19065
Heavenly - 19065 2008-07-12 04:37:45 -0500 Report

Tell him to take magnesuim & potassium to releive him of muscle cramps. It works. Magnesuim is also good for your heart ( which is a muscle).

Next Discussion: Low Carb Weight Loss »